MAUDE Adverse Event Report: SYNTHES GMBH COMBINED HAMMER 500G F/03.010.170; HAMMER, SURGICAL

SYNTHES GMBH COMBINED HAMMER 500G F/03.010.170; HAMMER, SURGICAL
Catalog Number 03.010.364
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.D4: udi: as the serial and lot number for the device involved in the event was not provided, the full udi is currently not available.D9: complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.E3: reporter is a j&j sales representative.H3, h6: without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.G4: device is not distributed in the united states, but is similar to device marketed in the usa.Investigation summary h4, h6: the product was not returned to depuy synthes, however photos were provided for review.The photo of '03.010.364, combined hammer 500g f/03.010.170' can revealed that the device has foreign substances or brown like stains.The device exhibits damage consistent with repeated use.The lifecycle requirements of the device are event related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was confirmed as the observed condition of the combined hammer 500g f/03.010.170 would contribute to the complained device issue.Based on the investigation findings, potential cause can be attributed to end of life and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2024, the patient underwent a removal surgery.Before the surgery, the products in question were sterilized by high-pressure steam.When the sterilization was performed, brown dirt-like stains blotted out the inside of the covering cloth.Sterilization was performed at temperature: 135°c, sterilization: 10 minutes, drying: 50 minutes.The surgery was completed successfully with no surgical delay.No further information is available.This report is for one (1) combined hammer 500g f/03.010.170.This is report 1 of 5 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h4, h6: product return investigation.The product was returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that a combined hammer 500g f/03.010.170 was found with signs of general corrosion on the head surface of the hammer and the handle shows wear consistent with repetitive use.Due to wear observed on the surface, the product code and lot number information could not be read.No other issues were identified.A dimensional inspection for the combined hammer 500g f/03.010.170 was not performed due to post-manufacturing damage.Where corrosion/oxidation is identified around the cutting surface of the device, alongside damage consistent with normal wear, this suggests that the passive layer of the metal has been worn down from repeated use (due to normal use damage) allowing for the metallic surface underneath to become susceptible to corrosion/oxidation.Therefore, the potential cause of the observed corrosion/oxidation is consistent with the device reaching the end of its useful life.The lifecycle requirements of the device are event-related and depend on the use and inspection of the device in clinical practice.As the device can be damaged on the first or 100th use, the device must be properly inspected prior to each surgical use.Refer to the device/country-specific ifu for information related to end-of-life, reprocessing instructions, and inspection procedures.As part of the depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed condition of the combined hammer 500g f/03.010.170 would contribute to the complained device issue.There is no indication that a design or manufacturing issue has caused the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Additional information was received and stated that there was no reported patient harm.And that the surgery ended without any trouble.

Brand Name
COMBINED HAMMER 500G F/03.010.170
Common Device Name
HAMMER, SURGICAL
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key20001536
Report Number8030965-2024-10066
Device Sequence Number12592466
Product Code FZY
UDI-Device Identifier10886982067289
UDI-Public(01)10886982067289
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.364
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/22/2024
Supplement Date Received by Manufacturer08/20/2024
Initial Report FDA Received Date08/20/2024
Supplement Report FDA Received Date09/10/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
COMBINED HAMMER 500G F/03.010.170; SCRDRIVER T25 L275; SCRDRIVER T25 L330; SCRDRIVER T40 CANN L300
Patient SexUnknown